Alert archive / New Mexico / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 68, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 9, 2003, 8:00 PM MDT for Roosevelt County, New Mexico. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2003, 8:00 PM MDT (02:00 UTC)
- Expired
- Jun 9, 2003, 8:45 PM MDT
- In force
- 45 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Roosevelt County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.0 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2045 J/kg
- Mixed-layer CIN
- -83 J/kg
- Mixed-layer LCL
- 1936 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 100200 SVRABQ NMC041-100245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 759 PM MDT MON JUN 9 2003 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 845 PM MDT * AT 750 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES SOUTH OF MILNESAND...OR ABOUT 39 MILES NORTH OF LOVINGTON...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... 6 MILES SOUTHEAST OF MILNESAND AT 810 PM MDT OVER LINGO...7 MILES SOUTH OF CAUSEY AT 845 PM MDT THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. LAT...LON 3352 10343 3343 10324 3387 10286 3401 10313 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:08 PM MDT, 4 hours 52 minutes earlier.
Area forecast discussion, Jun 9, 3:08 PM MDT, 4 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 308 PM MDT MON JUN 9 2003 SIMILAR PATTERN FOR TOMORROW MORNING...WILL INCLUDE AREAS OF HAZE FOR LOWER AND MIDDLE RIO GRANDE VALLEY TUESDAY MORNING. TSTMS CURRENTLY FIRING UP...MOSTLY OVER SW AND SC PARTS OF CWA AS EXPECTED. ACTIVITY COULD GO WELL INTO THE EVENING AS ITS BEING DRIVEN BY A SHORTWAVE AND NOT JUST HEATING/TERRAIN. LEE TROF MAY DRAG DEWPTS DOWN SOMEWHAT IN THE NORTHEAST THIS AFTN AND TONIGHT. WEAK WINDSHIFT PROGGED TO COME THROUGH THE BACKDOOR TOMORROW. DONT FORESEE A LOT OF COOLING...BUT IT MAY PUSH DEWPTS BACK UP AND ALSO PROVIDE FOCUS FOR TSTMS TUE AFTN AND TUE NIGHT. PUT SCATTERED SHOWERS AND TSTMS IN FCST FOR NORTHEAST TOMORROW. PUT ISOLATED IN THE WEST AS I DONT SEE ANYTHING TO SCOUR/MIX US UNTIL WED. WEST TO SOUTHWEST FLOW TO DRY US OUT WED AND THURS. ANOTHER BACKDOOR WINDSHIFT FOR FRIDAY. ACTUALLY...IT LOOKS MORE LIKE A SUBSTANTIAL COLD FRONT ON THE LATEST MRF. IF YOU BELIEVE MRF...THE EAST WOULD BE QUITE COOL AND CLOUDY SATURDAY ALL THE WAY THROUGH MONDAY. BASED ON EXPERIENCE...I REALLY HAVE MY DOUBTS ABOUT THAT. I.E. THAT THE PUSH WILL REMAIN AS STRONG AS THE MRF IS SHOWING FOR AS LONG AS THE MRF IS SHOWING. THUS HELD BACK ON POPS QUITE A BIT FOR SAT...SUN AND MON. WONT INTRODUCE ANY EXTENDED POPS TO THE WEST JUST YET. JWS PRELIMINARY NUMBERS... FARMINGTON................ 054/089 052/085 053 46111 GALLUP.................... 046/087 041/083 043 46111 GRANTS.................... 044/090 041/087 042 46111 GLENWOOD.................. 054/094 052/090 055 46111 CHAMA..................... 044/083 040/081 041 46111 LOS ALAMOS................ 054/081 048/080 050 46111 RED RIVER................. 043/071 040/071 040 46111 TAOS...................... 045/079 042/078 043 46111 SANTA FE.................. 052/084 046/083 048 46111 SANTA FE AIRPORT.......... 054/086 048/084 050 46111 ESPANOLA.................. 055/088 050/086 051 46111 ALBUQUERQUE HEIGHTS....... 061/091 059/089 060 46211 ALBUQUERQUE VALLEY........ 056/093 055/091 056 46211 ALBUQUERQUE FOOTHILLS..... 056/090 053/088 054 46111 ALBUQUERQUE WEST MESA..... 059/092 057/090 058 46111 SOCORRO................... 060/094 058/092 057 46211 SANDIA PARK/CEDAR CREST... 050/088 046/086 047 46111 MORIARTY/ESTANCIA......... 052/093 048/091 048 46111 CARRIZOZO................. 061/091 060/089 055 46211 RUIDOSO................... 055/085 054/083 047 46211 RATON..................... 048/084 046/084 047 46131 LAS VEGAS................. 051/084 047/084 048 46121 ROY....................... 050/086 047/086 047 46131 CLAYTON................... 059/090 055/089 053 46133 SANTA ROSA................ 058/092 055/092 055 46111 TUCUMCARI................. 062/094 059/094 058 46233 FORT SUMNER............... 062/094 060/093 059 46311 CLOVIS.................... 060/094 058/092 057 46322 PORTALES.................. 061/097 059/095 058 46312 ROSWELL................... 064/097 064/096 062 46211 .ABQ...NONE.
Hazardous weather outlook, Jun 9, 6:00 AM MDT, 14 hours before
NMZ001>021-026-101200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON JUN 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE... SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT. HOWEVER...GUSTY MICROBURST WINDS OF 40 TO 50 MPH COULD OCCUR NEAR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KD
Nearby
Severe Thunderstorm Warnings in New Mexico, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.